Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 10, 2007, 8:32 AM CDT for Pawnee County, Oklahoma. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2007, 8:32 AM CDT (13:32 UTC)
- Expired
- Sep 10, 2007, 10:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 101332
FFWTSA
OKC117-101530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
832 AM CDT MON SEP 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1030 AM CDT
* AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN NEAR SKEDEE...MOVING EAST AT 35
MPH. RADAR INDICATES THAT 4 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1030 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BLACKBURN AND CLEVELAND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.
LAT...LON 3643 9669 3638 9659 3640 9654 3633 9659
3630 9652 3633 9646 3626 9639 3627 9691
3635 9693 3636 9702 3652 9703 3652 9703
3650 9703 3645 9695 3656 9675
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 8:05 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 10, 8:05 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 805 AM CDT MON SEP 10 2007 .UPDATE... && .DISCUSSION... RAIN MOVED INTO OSAGE AND PAWNEE COUNTIES EARLY THIS MORNING. WHILE THE RAINFALL EXPANDED IN COVERAGE... HEAVY RAINFALL CONTINUED OVER THE SAME AREA WEST OF HOMINY FOR OVER 5 HOURS... PRODUCING AN ESTIMATED 8 TO 10 INCH BULLSEYE. HAVE UPDATED THE FORECAST THIS MORNING TO INCREASE POPS AND QPF IN THE NORTHWEST. PRODUCTS HAVE ALREADY BEEN SENT. && .PREV DISCUSSION... /ISSUED 302 AM CDT MON SEP 10 2007/ DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL AND NORTHEAST OKLAHOMA THIS MORNING IN A LARGE AREA OF ISENTROPIC UPGLIDE ALONG THE 305K LAYER. THIS ASCENT IS BEING FURTHER ENHANCED BY A WEAK MID-LEVEL SHORTWAVE MAKING ITS WAY ACROSS CENTRAL OKLAHOMA THIS MORNING. NOT TO MENTION THE SURFACE COLD FRONT THAT IS CURRENTLY NEAR A KSGF-KSWO-KCSM LINE. THE COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TODAY AS A 500 MB TROF CURRENTLY ACROSS THE NORTHERN PLAINS DRIVES TO THE SOUTH AND EAST. WILL KEEP CHANCE TO LIKELY POPS IN THE FORECAST FOR TODAY IN ASSOCIATION WITH THE COLD FRONT. WILL FAVOR THE GFS SOLUTION OF MOVING THE 500 MB TROF THROUGH THE REGION TONIGHT AND INTO EARLY TUESDAY. THE GFS IS IN BETTER AGREEMENT WITH THE UKMET/CANADIAN AND ECMWF IN HANDLING THIS FEATURE. THEREFORE...I WILL CUT OFF PRECIP LATE TONIGHT. CONDITIONS WILL BE NOTICEABLY COOLER AND DRIER TUESDAY INTO WEDNESDAY AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL WARM ON THURSDAY AS THE LOW LEVEL WINDS BECOME SOUTHERLY IN ADVANCE OF THE NEXT COLD FRONT THAT WILL MOVE THROUGH THE AREA ON FRIDAY. AT THIS TIME...I WOULD TEND TO FAVOR THE CANADIAN AND ECMWF SLOWER SOLUTIONS OF BRINGING THE FRONT THROUGH DURING THE DAY ON FRIDAY. THE GFS IS A LITTLE FASTER AND IS BRINGING THE FRONT THROUGH THURSDAY NIGHT. THIS WILL LIKELY HAVE A HUGE IMPACT ON HIGH TEMPERATURES ON FRIDAY AS THIS IS A RATHER IMPRESSIVE COLD FRONT. WILL GO WITH CHANCE POPS ON FRIDAY IN ASSOCIATION WITH THIS FRONTAL PASSAGE. PLEASANT CONDITIONS ARE EXPECTED NEXT WEEKEND WITH A SLIGHT WARMING TREND ON SUNDAY AS THE SURFACE HIGH SHIFTS TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 60 77 56 / 60 20 10 10 FSM 86 66 82 59 / 70 30 10 10 MLC 83 64 80 57 / 60 30 10 10 BVO 79 56 78 49 / 90 20 10 10 FYV 82 60 76 50 / 30 20 10 10 BYV 82 58 75 52 / 30 20 10 10 MKO 82 60 77 56 / 50 30 10 10 MIO 81 55 77 53 / 40 20 10 10 F10 80 61 77 56 / 60 30 10 10 HHW 86 68 82 61 / 70 50 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....06
Hazardous weather outlook, Sep 10, 8:02 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
802 AM CDT MON SEP 10 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
758 AM CDT MON SEP 10 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND PORTIONS OF
EASTERN OKLAHOMA.
ONSET...LATE THIS MORNING...ENDING THIS EVENING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...PAWNEE AND OSAGE COUNTIES.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...PAWNEE AND OSAGE COUNTIES.
ONSET...ONGOING.
DISCUSSION...
THERE IS A SIGNIFICANT RISK OF HEAVY RAIN AND FLASH FLOODING OVER
PORTIONS OF OSAGE ANDPAWNEE COUNTIES THIS MORNING. FOUR TO SIX
INCHES OF RAIN HAS FALLEN IN THAT AREA...EARLIER THIS
MORNING...AND ADDITIONAL RAIN IS EXPECTED.
LATER TODAY...THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS...
BEGINNING LATE THIS MORNING OVER NORTHWEST ARKANSAS AND PORTIONS
OF EASTERN OKLAHOMA...GENERALLY SOUTHEAST OF INTERSTATE 44. A WEAK
FRONT WILL MOVE SOUTHEAST THROUGH THE AREA TODAY AND THIS
EVENING...PROVIDING THE CHANCE FOR THUNDERSTORMS. INSTABILITY WILL
BE MARGINAL...WITH CAPE VALUES BETWEEN 800 AND 1500...BUT MAY BE
SUFFICIENT FOR A FEW ISOLATED THUNDERSTORMS TO PRODUCE SEVERE
SIZED HAIL ALONG WITH WIND GUSTS OF 50 TO 60 MPH. WIND SHEAR
SHOULD BE WEAK...SO SUPERCELLS ARE NOT EXPECTED. THE SEVERE THREAT
WILL BE GREATEST FROM MID AFTERNOON INTO EARLY EVENING SOUTHEAST
OF A LINE FROM FAYETTEVILLE TO MCALESTER. THE LIMITED RISK WILL
END THIS EVENING AS MORE STABLE AIR MOVES INTO THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED...AS ANY SEVERE WEATHER SHOULD BE
QUITE ISOLATED AND UNORGANIZED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A STRONG COLD FRONT WILL MOVE INTO OKLAHOMA AND NORTHWEST ARKANSAS
ON FRIDAY...PROVIDING A CHANCE OF THUNDERSTORMS. AT THIS TIME...IT
APPEARS THE AIRMASS WILL NOT BE UNSTABLE ENOUGH TO PRODUCE SEVERE
WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:10 AM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.